Alert archive / California / Wind Advisories in 2017

Wind Advisory 16, NWS Hanford, CA

April 13, 2017

NWS Hanford, CA issued this wind advisory at Apr 13, 2017, 2:15 AM PDT. It took effect at Apr 13, 2017, 11:00 AM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2017, 2:15 AM PDT (09:15 UTC)
In effect from
Apr 13, 2017, 11:00 AM PDT
Expired
Apr 14, 2017, 6:47 AM PDT
In force
20 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

852 
WWUS76 KHNX 130915
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
215 AM PDT Thu Apr 13 2017

CAZ095-098-099-131800-
/O.NEW.KHNX.WI.Y.0016.170413T1800Z-170414T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Ridgecrest, Rosamond, 
California City, Edwards AFB, and Mojave
215 AM PDT Thu Apr 13 2017

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 11 AM this morning to 11 PM PDT
this evening.

* WINDS...From the west 25 to 35 mph with gusts to 55 mph.

* TIMING...11 am through 11 pm today.

* IMPACTS...Reduced visibility due to blowing dust. Difficulty
  driving...especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Riley
4 follow-up statements
523 
WWUS76 KHNX 131744
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1044 AM PDT Thu Apr 13 2017

CAZ095-098-099-140145-
/O.CON.KHNX.WI.Y.0016.170413T1800Z-170414T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Ridgecrest, Rosamond, 
California City, Edwards AFB, and Mojave
1044 AM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...From the west 25 to 35 mph with gusts to 55 mph.

* TIMING...11 am through 11 pm today.

* IMPACTS...Reduced visibility due to blowing dust. Difficulty 
  driving...especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Dudley
045 
WWUS76 KHNX 140145
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
645 PM PDT Thu Apr 13 2017

CAZ095-098-099-140600-
/O.CON.KHNX.WI.Y.0016.000000T0000Z-170414T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Ridgecrest, Rosamond, 
California City, Edwards AFB, and Mojave
645 PM PDT Thu Apr 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...West 20 to 35 mph with gusts up to 55 mph mainly 
through and below passes and canyons. 

* TIMING...through 11 pm today.

* IMPACTS...Reduced visibility due to blowing dust. Difficulty
  driving...especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Bean
463 
WWUS76 KHNX 140537
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1037 PM PDT Thu Apr 13 2017

CAZ095-098-099-141345-
/O.EXT.KHNX.WI.Y.0016.000000T0000Z-170414T1500Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Ridgecrest, Rosamond, 
California City, Edwards AFB, and Mojave
1037 PM PDT Thu Apr 13 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT FRIDAY...

* WINDS...West 20 to 35 mph with gusts up to 55 mph through and
  below passes and canyons.

* TIMING...through 8 AM Friday.

* IMPACTS...Reduced visibility due to blowing dust. Difficulty
  driving...especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Bean
686 
WWUS76 KHNX 141347
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
647 AM PDT Fri Apr 14 2017

CAZ095-098-099-141500-
/O.CAN.KHNX.WI.Y.0016.000000T0000Z-170414T1500Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
647 AM PDT Fri Apr 14 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Hanford has cancelled the Wind
Advisory.

Winds are diminishing to below advisory criteria across the 
mountains and desert and the wind advisory has been cancelled. 
Gusts 30 to 40 mph will remain possible through the afternoon.

$$

DCH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 1:35 PM PDT, 12 hours 40 minutes earlier.

Area forecast discussion, Apr 12, 1:35 PM PDT, 12 hours 40 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
135 PM PDT Wed Apr 12 2017

.SYNOPSIS...A series of cold fronts will move through the area
over the day or so. This will bring cooler temperatures tomorrow
along with valley rain and mountain snow. There will also be a
possibility of afternoon thunderstorms tomorrow, especially north
of Fresno. The next round of precipitation will likely be early
next week.

&&

.DISCUSSION...Another warm day across the forecast area today,
with partly cloudy skies present at 20Z today. These clouds are
thanks to the upper low off the coast. This low will edge onshore
over the 12 hours or so, which will push another cold front
through the area.

This fropa will bring with it a good chance of precipitation,
especially across the northern tier of counties where the best
Potential Vorticity Advection exist. This system is a quick
hitter so not expecting much in the way of flooding or big
impacts.

However, tomorrow afternoon there will be potential for
thunderstorm development, mainly Fresno northward. Guidance shows
100-300 J/kg of CAPE in that area and point soundings too support
convection. The instability does look to remain fairly shallow
which will keep lightning threat to only an isolated mention.

After tomorrow evening, zonal flow will again dominate the area. A
weak system will slide through the flow Sunday, but not expecting
much out of it at this time.

By Monday however, another upper low sets up off the Washington
coast which will likely bring the next round of rain makers to the
area. Stay tuned.

&&

.AVIATION...An upper low off shore will kick a cold front through
the forecast area overnight into the early morning. This will
bring -RA or VCSH to most terminals by midday tomorrow.

Point BUFR soundings across the area does show some low level
instability, especially north of KVIS to KHJO line. Due to this
isolated TS can't be ruled out after 18Z 4/13.

Otherwise, VFR conditions can be expected throughout the central
California interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...Meadows
avn/fw...Meadows
synopsis...Meadows

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:28 PM PDTSpecial Weather StatementHNXFresno47 min
Apr 13, 3:52 PM PDTSpecial Weather StatementHNXFresno38 min
Apr 13, 4:58 PM PDTSpecial Weather StatementHNXFresno47 min

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.